Update Avastin maintenance dose

Firstly I would like to say a big thank you to all of you lovely ladies who replied to my previous post. It meant that I was able to take a list of questions with me to the clinical trials team today. My clinical trials nurse was unable to answer a number of them so I got to see" the big cheese," my consultant, who was absolutely lovely and really helpful.

Apparently I am able to fly but I should be aware that any air travel carries risks after chemo. She suggested i avoid long haul and that I try to get up and walk about. The sun sensitivity and blisters are linked to the chemo and not to the Avastin. The side effects of the chemo can apparently last for up to a year. She also thinks that my peripheral neuropathy is linked to the chemo.

There was no pressure to continue with the trial but my consultant felt that I had already been through the worst with the combined chemo and avastin. I have decided to give the maintenance dose a go and make my decision after I've had a few doses of Avastin on its own.

Thanks to you lovely Ladies I felt that I now had the information to make an informed choice. I am very grateful.

Sian xx

9 Replies

oldestnewest
  • Hi Sian, I'm so glad you got to see your consultant. This site is wonderful of support and information. Our experiences (even if they differ) can help each other .

    I did my chemo and Avastin separately. So it's really clear what we're chemo symptoms and what are now Avastin. My neuropathy from chemo (on my toes and fingers) is so much better after 8 months. It took time but gradually improved and is now gone.

    Avastin isn't particularly 'nice' and does give some side effects but a week after a dose I am walking (or rather limping) around. Lots of headaches too.

    I have also been told that 'something' that was in my liver can no longer be seen in a scan. It was there at the end of chemo and gone (silent prayer here) after 5 Avastin treatments. So I know the drug is helping.

    I'm waiting on ct scan results - always an anxious time. So I hope the drug continues to help me.

    For me, though Avastin is a long treatment and at times painful, I really want to continue with it.

    Good luck Sian

    Hugs, T. X

  • Thank you Rosewall

    Yes you're right. This really is a brilliant forum with lots of lovely supportive people who are willing to share their experiences.

    I am so pleased that Avastin is doing its work for you. A silent prayer from me comes your way too. I'm glad that the side effects are outweighed by the benefits. That really gives me hope of keeping this monster of a disease under attack for as long as possible. xx

  • Well done Sian...glad you got some answers. It seems to me that side effects are easier to deal with once you know more about the whys and wherefore s xxL

  • Hi Lyndy

    DEfinitely. I now feel that I've made the decision with much more information. Onwards and upwards!!! xx

  • Good that you saw the consultant who was able to give you clearer info. Maybe some of our Australian friends can advise how they protect their skin from blistering in the sun, albeit they are now going into winter. I didn't go abroad but I did use Factor 50 sunscreen every time I went out, as I didn't fancy blistering. During the summer though I found the wig too hot, and would use scarves whenever I could. If you kept your socks they gave you to prevent DVTs after your operation, you could wear those on the aeroplane.

    I had peripheral neuropathy from carbo/Taxol too and it has almost gone now after nearly a year.

    Good luck with the Avastin.

  • Hello. I'm glad you managed to get some of your questions answered. I found avastin on it's own was quite easy. Nothing like chemo.

  • Brilliant. Thanks for that x

  • So glad you had your questions answered xxx

  • Thank you x

You may also like...